MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT PEDIATRIC; MEGA SOFT PEDIATRIC

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT PEDIATRIC; MEGA SOFT PEDIATRIC
Model Number 0840
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Partial thickness (Second Degree) Burn (2694); Blister (4537)
Date of Event 04/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date of event: unknown, assumed year of 2021 that complaint was reported.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Photo was provided for review by ethicon medical safety officer.Following are their observations: three photos from (b)(4) are available for medical review.Two photos showing right buttock appear to be taken at different dates.One presumably early photo shows an irregular area of burn wound on the lateral aspect of the buttock with superficial skin wrinkle and likely blister formation.Another photo taken late shows skin breaking down and peeled off in the upper aspect of the burn wound.The right buttock burn injury likely represent a second degree burn.The third photo shows the entire buttock of the child.The right burn wound is covered with plastic dressing material and is hardly seen the wound through the dressing.The left buttock is also covered by plastic dressing but there is an area of skin break down and peeled off and some other area of skin blackening visible through the dressing.Due to the cover dressing, it is not possible to evaluated if the affected skin area is also a burn wound and/or its severity.According to surgeon¿s reporting, the patient¿s burn marks on the buttocks area was detected one day post op.While the photos alone could not determine the potential cause of the burn injury, the description on burn detection time is not consistent with a burn injury caused by megasoft pad, which is generally noted immediately following the procedure.Additional photo analysis: two photos were received that showed cleaning /disinfect liquid.Photos were unrelated to the reported event.Also photos of the pad were received, however we are not able to confirm if the device is in proper working order based on photos.Additional information received: the procedure lasted for 4 hours.Pad used as directed.Used in 20 cases before this issue.There were red blisters right after the surgery and this turned into tissue necrosis.Blister on the skin after 2 days of the surgery.Water to clean pad.Room set up there was 2 sheets between pad and patient, patient in the supine position.Nothing between the sheets and pad.Burn noticed 2 days post-surgery.Skin stared changes it's color.The patient was sent to icu.No instruments were around the area of the burn.Right after the procedure, there was no sign of burns.The photos were 2 days post-surgery.Triad generator used.Settings were 20/30.No positioning aids were under the pad.No fluid/urine in the surgical area.No burns on the sheets between pad and patients.There was a patient thermal warmer but it overtopped the patient.No obvious defects to the pad.No error messages on the generator during the procedure.The redness was seen right after the surgery and it progressed and it turned into burns later.Additional information was requested, and the following was obtained: could you please confirm what is the severity (what degree 1st, 2nd, or 3rd) of the burn? sales rep needs to check on this.What medical intervention was used to treat the burn? (such as salve or stitches) ointment.Are there any anticipated long-term effects from the burn? no.What is the current status of the patient? doing fine.Was the patient hospitalization prolonged due to the burn? yes.What was the cleaning of the pad? water.Was the pad rinsed and dried before used? yes.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that post op one day of a right extended hepatectomy, the patient has developed burn marks on the buttocks area , the surgeon has raised an complaint for cautery pad burns.

Brand Name
MEGASOFT PEDIATRIC
Common Device Name
MEGA SOFT PEDIATRIC
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key11844127
Report Number1721194-2021-00046
Device Sequence Number11726161
Product Code GEI
UDI-Device Identifier10614559103395
UDI-Public10614559103395
Combination Product (Y/N)N
PMA/510(K) Number
K080741
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0840
Device Catalogue Number0840
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2021
Initial Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age16 MO
Patient Weight9